Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jae Sung Lee 1 Article
A Case of Central Nervous System (CNS) Toxicity in Acute Organophosphate Intoxication
Jae Sung Lee, Jin Hui Paik, Sung Hyun Yun, Ji Hye Kim, Seung Baik Han, Jun Sig Kim, Hyun Min Jung
J Korean Soc Clin Toxicol. 2013;11(1):31-35.   Published online June 30, 2013
  • 90 View
  • 1 Download
AbstractAbstract PDF
Acute organophosphate intoxication is important because of its high morbidity and mortality. The mortality is still high despite the use of atropine as specific antidotal therapy and oximes for reactivation of acetylcholinesterase. Inhibition of acetylcholinesterase by organophosphate can cause acute parasympathetic system dysfunction, muscle weakness, seizure, coma, and respiratory failure. Acute alteration in conscious state or a coma, which may occur following organophosphate intoxication, is an indication of severe intoxication and poorer prognosis. This acute decline in conscious state often reverses when the cholinergic crisis settles; however, it may be prolonged in some patients. We report on a case of a 60-year-old male who showed prolonged decline in conscious state due to of Central Nervous System (CNS) toxicity after a suicide attempt with organophosphate.

JKSCT : Journal of The Korean Society of Clinical Toxicology